DHEA Side Effects
It is a good idea to let your healthcare provider know if you experience any possible DHEA side effects, however minor they may seem. DHEA can affect your hormonal balance, and even side effects that might seem insignificant (such as acne) can be signs of a hormone imbalance. Definitely be sure to report any serious, unusual, or distressing side effects.
Theoretically, DHEA might increase the risk of cancer when taken long-term, although much more research is needed before it is known if this really is a potential problem.
Unpredictable DHEA side effects are also possible due to contaminants in DHEA products. Because supplements are not as tightly regulated as prescription or non-prescription drugs, they are sometimes contaminated with other supplements, medications, or even toxins such as heavy metals. In order to avoid such problems, it is important to choose a high quality supplement from a trustworthy manufacturer.
It is possible that you may experience some or none of the side effects explained above. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have side effects from a medicine that you have never tried. Therefore, make sure to let your healthcare provider know if you develop any side effects while taking DHEA or if something "just does not seem right" during treatment. While it may not be a side effect of DHEA, your healthcare provider will be able to diagnose and treat the problem.